Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 274, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 10, 2015, 10:12 PM CDT for Bourbon County, Kansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2015, 10:12 PM CDT (03:12 UTC)
- Expired
- Sep 10, 2015, 11:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 120 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 10, 8:03 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 3.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3190 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
667
WUUS53 KSGF 110312
SVRSGF
KSC011-110415-
/O.NEW.KSGF.SV.W.0274.150911T0312Z-150911T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1012 PM CDT THU SEP 10 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOURBON COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 1115 PM CDT
* AT 1011 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FONTANA TO NEAR BLUE MOUND TO 7 MILES WEST OF NEOSHO
FALLS...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FORT SCOTT... MARMATON...
BRONSON... UNIONTOWN...
FULTON... REDFIELD...
MAPLETON... XENIA...
HARDING... PETERSBURG...
GARLAND... HAMMOND...
DEVON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3782 9508 3804 9508 3803 9461 3772 9462
3773 9509
TIME...MOT...LOC 0311Z 292DEG 40KT 3844 9486 3809 9508 3798 9569
HAIL...1.00IN
WIND...60MPH
$$
FOSTER3 follow-up statements
457
WWUS53 KSGF 110331
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1031 PM CDT THU SEP 10 2015
KSC011-110415-
/O.CON.KSGF.SV.W.0274.000000T0000Z-150911T0415Z/
BOURBON KS-
1031 PM CDT THU SEP 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR BOURBON COUNTY...
AT 1031 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LA CYGNE TO 6 MILES SOUTH OF BLUE MOUND TO NEAR
HUMBOLDT...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FORT SCOTT... MARMATON...
BRONSON... UNIONTOWN...
FULTON... REDFIELD...
MAPLETON... XENIA...
HARDING... PETERSBURG...
GARLAND... HAMMOND...
DEVON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3782 9508 3804 9508 3803 9461 3772 9462
3773 9509
TIME...MOT...LOC 0331Z 307DEG 36KT 3833 9474 3799 9500 3777 9546
HAIL...1.00IN
WIND...60MPH
$$
FOSTER216
WWUS53 KSGF 110353
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1053 PM CDT THU SEP 10 2015
KSC011-110415-
/O.CON.KSGF.SV.W.0274.000000T0000Z-150911T0415Z/
BOURBON KS-
1053 PM CDT THU SEP 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR BOURBON COUNTY...
AT 1053 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF BUTLER TO NEAR FORT SCOTT TO 8 MILES
NORTHWEST OF WALNUT...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FORT SCOTT... MARMATON...
BRONSON... UNIONTOWN...
FULTON... REDFIELD...
MAPLETON... XENIA...
HARDING... PETERSBURG...
GARLAND... HAMMOND...
DEVON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3782 9508 3804 9508 3803 9461 3772 9462
3773 9509
TIME...MOT...LOC 0353Z 270DEG 40KT 3825 9445 3791 9471 3769 9518
HAIL...1.00IN
WIND...60MPH
$$
GAGAN970
WWUS53 KSGF 110418
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1118 PM CDT THU SEP 10 2015
KSC011-110427-
/O.EXP.KSGF.SV.W.0274.000000T0000Z-150911T0415Z/
BOURBON KS-
1118 PM CDT THU SEP 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR BOURBON COUNTY HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI.
LAT...LON 3782 9508 3804 9508 3803 9461 3772 9462
3773 9509
TIME...MOT...LOC 0416Z 292DEG 40KT 3825 9445 3791 9471 3769 9518
$$
GAGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 7:01 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Sep 10, 7:01 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 701 PM CDT THU SEP 10 2015 ...Thunderstorms Increasing Later Tonight... .MESOSCALE DISCUSSION... Issued at 0645 PM CDT THU SEP 10 2015 The isolated diurnally driven convection that developed across the Missouri Ozarks had dissipated as we approach sunset. However convection continued to erupt and organize farther west from east central through north central Kansas. This activity was developing in response to a shortwave trough swinging southeastward from the central Plains and a cold front pushing southward across northern Kansas and Missouri. Expect convection to continue to develop and congeal across eastern Kansas and eventually into west central Missouri through the evening along the advancing cold front. Short term models bring this activity into southeastern Kansas and southwestern Missouri late evening and deeper into the Ozarks overnight. There will be at least a marginal risk for severe storms as they initially cross the Missouri/Kansas border within an axis of moderate instability and a gradual increase in deep layer shear. Expect a gradual weakening trend of the convection as it progresses eastward overnight. Locally strong to potentially damaging winds to 60 mph will be the primary hazard risk mainly from southeastern Kansas into west central Missouri. Forecast confidence on seeing shower and storms overnight is high. && .SYNOPSIS... Issued at 0228 PM CDT THU SEP 10 2015 Widely scattered convection was developing over west central MO into extreme southeast Kansas as area of CIN has eroded and Surface based CAPES have increased into the 2000-3000 j/kg range. Not really expecting anything severe with these mainly diurnally driven storms with 0-6 shear really not very strong at this point. Focus in the short term will be with potential of a brief period of organized convection tonight as a strong cold front moves into the area. && .SHORT TERM...(This Evening through Friday) Issued at 0228 PM CDT THU SEP 10 2015 Aforementioned cold front was located well to the north of the area yet. Present indications are for the front to begin pushing into the CWA during the evening hours with more organized convection associated with the front and upper level energy after 00z. Ongoing widely scattered convection will persist through the late afternoon/early evening prior to the more organized convection. There will be a slight risk of severe storms with hail to the size of quarters and 60 mph winds as the more organized convection shifts into extreme southeast Kansas and west central MO, but should diminish in intensity and organization as the night moves on with a lack of instability. Wind shear does increase overnight, but is mostly behind the front. There should be a strong push of drier air behind the front, especially after 12z on Friday, so there should be a quick ending from northwest to southeast of the precipitation. For this reason, flooding does not appear to be a risk with this event. .LONG TERM...(Friday Night through Thursday) Issued at 0228 PM CDT THU SEP 10 2015 A much cooler and drier air mass from what we have had over the past week will move into the area behind the front. Lows over the weekend will be in the 40s to low 50s with highs in the 60s to low 70s. A fairly deep upper level trough will be carved out over the eastern U.S. which will bring a north to northwest flow aloft into the region for much of the weekend. By late Sunday, there will be a transition to more of a westerly flow aloft and early next week we will see a transition to a fairly decent low level southerly flow as high pressure will be dominant across much of the eastern U.S. This will help to moderate temperatures to more normal along with bringing Gulf moisture back into the region. Thunderstorm chances may return to the area by the middle of next week as a result. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 1234 PM CDT THU SEP 10 2015 Pilots can expect deteriorating flight conditions later tonight as a cold front approach from the northwest. VFR conditions will prevail at area terminals this evening before showers and storms increase in coverage later tonight in advance of a cold front. This front will push across the area late tonight and early Friday morning bringing intervals of MVFR ceilings and visibilities in showers and thunderstorms. VFR conditions will return during the day Friday as drier air works into the region on gusty northwesterly surface winds. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...Foster SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Hatch
Hazardous weather outlook, Sep 10, 8:55 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 855 PM CDT THU SEP 10 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-120200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 855 PM CDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS WILL SPREAD SOUTHEASTWARD FROM EASTERN KANSAS INTO WESTERN MISSOURI LATE THIS EVENING INTO THE OVERNIGHT HOURS...AND ACROSS ALL OF THE MISSOURI OZARKS OVERNIGHT. STRONG TO POTENTIALLY SEVERE STORMS ARE EXPECTED WITH A LIMITED TO ELEVATED RISK OF LARGE HAIL TO THE SIZE OF QUARTERS...AND WIND GUSTS UP TO 60 MPH FROM EASTERN KANSAS INTO FAR WESTERN MISSOURI. THE STORMS WILL GRADUALLY DIMINISH OVERNIGHT AS THEY PUSH EAST ACROSS THE MISSOURI OZARKS. FREQUENT LIGHTNING ALONG WITH HEAVY RAINFALL WILL ACCOMPANY THESE STORMS. THERE IS A LIMITED RISK FOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW LINGERING THUNDERSTORMS WILL BE POSSIBLE EARLY FRIDAY MORNING OVER SOUTHERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI OVERNIGHT AFTER 11 PM. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 11:07 PM CDT | Special Weather Statement | SGF | Crawford | 53 min |
| Sep 11, 12:32 AM CDT | Special Weather Statement | SGF | Cherokee | 58 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.